Research article Special Issues

Optimality conditions for variational problems involving distributed-order fractional derivatives with arbitrary kernels

  • Received: 22 December 2020 Accepted: 10 March 2021 Published: 12 March 2021
  • MSC : 26A33, 49K05

  • In this work we study necessary and sufficient optimality conditions for variational problems dealing with a new fractional derivative. This fractional derivative combines two known operators: distributed-order derivatives and derivatives with arbitrary kernels. After proving a fractional integration by parts formula, we obtain the Euler-Lagrange equation and natural boundary conditions for the fundamental variational problem. Also, fractional variational problems with integral and holonomic constraints are considered. We end with some examples to exemplify our results.

    Citation: Fátima Cruz, Ricardo Almeida, Natália Martins. Optimality conditions for variational problems involving distributed-order fractional derivatives with arbitrary kernels[J]. AIMS Mathematics, 2021, 6(5): 5351-5369. doi: 10.3934/math.2021315

    Related Papers:

  • In this work we study necessary and sufficient optimality conditions for variational problems dealing with a new fractional derivative. This fractional derivative combines two known operators: distributed-order derivatives and derivatives with arbitrary kernels. After proving a fractional integration by parts formula, we obtain the Euler-Lagrange equation and natural boundary conditions for the fundamental variational problem. Also, fractional variational problems with integral and holonomic constraints are considered. We end with some examples to exemplify our results.



    加载中


    [1] O. P. Agrawal, Formulation of Euler-Lagrange equations for fractional variational problems, J. Math. Anal. Appl., 272 (2002), 368-379. doi: 10.1016/S0022-247X(02)00180-4
    [2] O. P. Agrawal, Fractional variational calculus and the transversality conditions, J. Phys. A: Math. Gen., 39 (2006), 10375-10384. doi: 10.1088/0305-4470/39/33/008
    [3] R. Almeida, A Caputo fractional derivative of a function with respect to another function, Commun. Nonlinear Sci. Numer. Simul., 44 (2017) 460-481.
    [4] R. Almeida, Optimality conditions for fractional variational problems with free terminal time, Discrete Contin. Dyn. Syst. Ser. S., 11 (2018), 1-19.
    [5] R. Almeida, Further properties of Osler's generalized fractional integrals and derivatives with respect to another function, Rocky Mountain J. Math., 49 (2019), 2459-2493. doi: 10.1216/RMJ-2019-49-8-2459
    [6] R. Almeida, M. L. Morgado, The Euler-Lagrange and Legendre equations for functionals involving distributed-order fractional derivatives, Appl. Math. Comput., 331 (2018), 394-403.
    [7] T. M. Atanacković, S. Konjik, S. Pilipović, Variational problems with fractional derivatives: Euler-Lagrange equations, J. Phys. A: Math. Theor., 41 (2008), 095201. doi: 10.1088/1751-8113/41/9/095201
    [8] D. Baleanu, S. I. Muslih, E. M. Rabei, On fractional Euler-Lagrange and Hamilton equations and the fractional generalization of total time derivative, Nonlinear Dynam., 53 (2008), 67-74. doi: 10.1007/s11071-007-9296-0
    [9] M. Caputo, Elasticita e Dissipazione, Zanichelli, Bologna, Italy, 1969.
    [10] M. Caputo, Mean fractional-order-derivatives differential equations and filters, Ann. Univ. Ferrara, 41 (1995), 73-84.
    [11] W. Ding, S. Patnaik, S. Sidhardh, F. Semperlotti, Applications of Distributed-Order Fractional Operators: A Review, Entropy (Basel), 23 (2021), 110. doi: 10.3390/e23010110
    [12] A. A. Kilbas, H. M. Srivastava, J. J. Trujillo, Theory and Applications of Fractional Differential Equations, North-Holland Mathematics Studies, 204, Elsevier Science B.V., Amsterdam, 2006.
    [13] A. B. Malinowska, D. F. M. Torres, Introduction to the Fractional Calculus of Variations, Imperial College Press, London, 2012.
    [14] S. G. Samko, A. A. Kilbas, O. I. Marichev, Fractional integrals and derivatives, translated from the 1987 Russian original, Gordon and Breach, Yverdon, 1993.
    [15] B. Van Brunt, The Calculus of Variations, Universitext, Springer, New York, 2004.
    [16] J. Y. Xiao, M. Abdel-Aty, C. Cattani, A new general fractional-order derivative with Rabotnov fractional-exponential kernel applied to model the anomalous heat transfer, Therm Sci., 23 (2019), 1677-1681. doi: 10.2298/TSCI180320239Y
    [17] X. J. Yang, General Fractional Derivatives: Theory, Methods and Applications, New York: CRC Press, 2019.
    [18] X. J. Yang, F. Gao, Y. Ju, General fractional derivatives with applications in viscoelasticity, Academic Press, 2020.
    [19] X. J. Yang, F. Gao, J. A. T. Machado, D. Baleanu, A new fractional derivative involving the normalized sinc function without singular kernel, Eur. Phys. J. Spec. Top., 226 (2017), 3567-3575. doi: 10.1140/epjst/e2018-00020-2
    [20] X. J. Yang, J. A. T. Machado, J. J. Nieto, A new family of the local fractional PDEs, Fund. Inform., 151 (2017), 63-75.
  • Reader Comments
  • © 2021 the Author(s), licensee AIMS Press. This is an open access article distributed under the terms of the Creative Commons Attribution License (http://creativecommons.org/licenses/by/4.0)
通讯作者: 陈斌, bchen63@163.com
  • 1. 

    沈阳化工大学材料科学与工程学院 沈阳 110142

  1. 本站搜索
  2. 百度学术搜索
  3. 万方数据库搜索
  4. CNKI搜索

Metrics

Article views(1908) PDF downloads(136) Cited by(3)

Article outline

Other Articles By Authors

/

DownLoad:  Full-Size Img  PowerPoint
Return
Return

Catalog